|Drop in White Blood Cell Count
Mar 31, 2010
OK, waiting for a drug trial to start and have not been on any Meds. CD4 is at 240, and VL at 160000. I have been on bactrim and went last week to doc for trial testings. I had to go get a neupogen injection to raise WBCell count. Since my last count my VL went down, and CD4 count went down 20. What would cause my WBCell count to go down? I should begin trial in less than a month.
| Response from Dr. Young
Hello and thanks for your post.
Having a low white blood cell count (leukopenia) is not uncommon among persons with HIV, especially among those with lower CD4 counts.
There are multiple causes, most frequently, HIV itself or medications (such as Bactrim). If HIV is the cause (there's no way to be sure except to rule out other causes, and treat the HIV), then treatment will usually improve things. If your doctor feels it's necessary to be on preventive treatment for PCP, it might be possible to try an alternative medication (such as Mepron or Dapsone) instead of the Bactrim.
I hope this helps. Thanks for participating in the clinical trial.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Hiv Lower White Blood Cell Count?
- Does Hiv Cause White Blood Cell Count To Drop?
- Pain In Balls After Genital Rubbing Sign Of HIV AIDS
- Penis Discharge After Anal Sex Worried I Have HIV
- Purple Spots After Drinking After Someone Worried I Have HIV
- Testicular Pain After Insertive Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.